Q. I have noticed a lot of hair loss in the last two months. It began after I started three new medications. I asked at the drug store and was told that none of these drugs have hair loss as a side effect, but I am not sure I believe that.
I take fenofibrate for high cholesterol, Lyrica for fibromyalgia and naproxen for pain from fibromyalgia. Can any of these drugs cause hair loss? I have lost so much hair it is all over the place. I even find it falling out when I am just sitting around.
A. Hair loss (alopecia) is listed as a possible side effect of each of your three new medications: fenofibrate (Fenoglide, Lipofen, Tricor), pregabalin (Lyrica) and naproxen (Aleve, Anaprox, Naprosyn). We don’t know how the person you asked at the pharmacy overlooked this information.
Please talk with your doctor about possible changes in your drug regimen to stop the hair loss. We are sending you our Guide to Hair and Nail Care, with a list of drugs that may lead to hair loss and ways to counteract thinning.